My sister has Hashimoto's and takes a very low dose of synthroid since too much causes hyperthyroid symptoms to occur. For the last week she has been having thyroid storm symptoms in the evening, and lasting most of the night. The symptoms she experiences are shaking, trembling, fast heart rate, sweating, high blood pressure, and insomnia. My question is....what is happening to her, and why at night?
I am not a Dr by any means, but I thought if you were going into a "Thyroid Storm", you would need medical treatment ASAP!!?? I dont think "thyroid storm" just hits in the evening and then eases up and comes back every night. I truly feel Thyroid Storm is a life threatening medical emergency that needs treatment right away.. I was in the ER a few weeks ago due to some numbness and tingles I was having and the ER Dr mentioned a few things that would be life threatening after a TT or even during my surgery and Thyroid Storm was one of those few things he mentioned. He said I would knowif I was having it because I would feel like I was dying...
Hi finkiki- a thyroid storm is pretty serious. She should go to a doctor...but I am hyperthyroid a lot from graves and sometimes my hyper symptoms seem to attack me at night as well- mostly the sweating and fast heartrate. If you find out more, let me know!
Thanks so much for the feedback. I just talked to my sister and she's a mess already ( crying and shaking) and this usually starts much later. She has an appt. in the morning so maybe we'll find out what's going on. I forgot to mention that she has a multiple nodule goiter that has been shrinking over the last few days. Does anyone know anything about this? Could her thyroid be pouring out too much hormone and shrinking her goiter? I guess i'm just trying to understand all this since our mother has hashimoto's also but doesn't have a goiter.
i just posted complaining about the same night symptoms as your sister. I was diagnosed as hypothyroid in dec 2007 and for whatever reason have not been able to get the right dose of levoxyl.....i was on 100 mcg and tested still too high tsh, put on 125 mcg and tested as hyperthyroid tsh 0.01.....now i was told to go off meds for 3-5 days and start 88 mcg. I went off for 3 days and started the 88 mcg and the night sweats, insomnia, shaking, is not going away and i haven't slept in two days. The doctor wants me to hang in there and get re tested in 6 weeks from the new dose. How long do you wait if this goes on every night? My doctor thought i had hashimoto's but he said my antibodies did not indicate it, so i don't have a clue what i am...hypothryoid but unable to find the right dose.....???
I know how you feel. One of my biggest pet peeves is doctors with bla-se' attitudes when you feel like you've got one foot in the grave. My sister was in the ER 2 days ago with these symptoms and her tsh was at 4 and her goiter was visable to the naked eye. Now today her goiter is disappearing and she feels even worse. She is sooooo sensitive to meds that she takes half the lowest dose of synthroid or it sends her into a tailspin. The docs sent her home with xanax until her appt. tomorrow. She feels much better when her tsh is high. This thyroid stuff is touchy to say the least. Hang in there.
i hope your sister starts feeling better, do let us know what the doctor recommends....how many nights did she go with these symptoms before going to the hospital?
My doc just wants me to wait it out, but it has been going on nitely for at least a couple weeks, I have tried tylenol pm or anything to sleep, has she used anything to help her get some rest?
Does she have a fever when she has the sweating.....all i know is that my bed is soaking wet and i am looking at my clock all nite. I am trying to be patient but it is exhausting. Keep us posted, cause I thought I was the only one with these crazy nite symptoms. Tell her she is not alone.....thanks for the response....today is my first day on here....I appreciate the help..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.